Alert archive / Pennsylvania / Freeze Warnings in 2012
Freeze Warning 9, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this freeze warning at Apr 11, 2012, 3:39 PM EDT for 14 counties in Pennsylvania; 11 counties in Ohio; 6 counties in West Virginia. It took effect at Apr 12, 2012, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 3:39 PM EDT (19:39 UTC)
- In effect from
- Apr 12, 2012, 2:00 AM EDT
- Expired
- Apr 12, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Pittsburgh, PA
All 31 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
025 WWUS71 KPBZ 111939 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 339 PM EDT WED APR 11 2012 MDZ001-OHZ041-PAZ007>009-013>016-020>023-029-073>076-WVZ001-023- 041-120345- /O.UPG.KPBZ.FZ.A.0005.120412T0600Z-120412T1300Z/ /O.NEW.KPBZ.FZ.W.0009.120412T0600Z-120412T1300Z/ /O.NEW.KPBZ.FZ.A.0006.120413T0600Z-120413T1300Z/ GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...TORONTO...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 339 PM EDT WED APR 11 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED FOR LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * HAZARDS...BELOW FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ039-040-048>050-057>059-068-069-PAZ031-WVZ002>004-012-021-022- 120345- /O.UPG.KPBZ.FZ.A.0005.120412T0600Z-120412T1300Z/ /O.NEW.KPBZ.FZ.W.0009.120412T0600Z-120412T1300Z/ TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-GREENE-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...WAYNESBURG...FAIRDALE... WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN 339 PM EDT WED APR 11 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * HAZARDS...BELOW FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
677 WWUS71 KPBZ 120123 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 923 PM EDT WED APR 11 2012 MDZ001-OHZ041-PAZ007>009-013>016-020>023-029-073>076-WVZ001-023- 041-120930- /O.CON.KPBZ.FZ.W.0009.120412T0600Z-120412T1300Z/ /O.CON.KPBZ.FZ.A.0006.120413T0600Z-120413T1300Z/ GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...TORONTO...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 923 PM EDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * HAZARDS...BELOW FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ039-040-048>050-057>059-068-069-PAZ031-WVZ002>004-012-021-022- 120930- /O.CON.KPBZ.FZ.W.0009.120412T0600Z-120412T1300Z/ TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-GREENE-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...WAYNESBURG...FAIRDALE... WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN 923 PM EDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * HAZARDS...BELOW FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
339 WWUS71 KPBZ 120738 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 338 AM EDT THU APR 12 2012 MDZ001-OHZ041-PAZ007>009-013>016-020>023-029-073>076-WVZ001-023- 041-121545- /O.CON.KPBZ.FZ.W.0009.000000T0000Z-120412T1300Z/ /O.CON.KPBZ.FZ.A.0006.120413T0600Z-120413T1300Z/ GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...TORONTO...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 338 AM EDT THU APR 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * HAZARDS...BELOW FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OHZ039-040-048>050-057>059-068-069-PAZ031-WVZ002>004-012-021-022- 121300- /O.CON.KPBZ.FZ.W.0009.000000T0000Z-120412T1300Z/ TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-GREENE-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...WAYNESBURG...FAIRDALE... WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN 338 AM EDT THU APR 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * HAZARDS...BELOW FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
635 WWUS71 KPBZ 121302 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 902 AM EDT THU APR 12 2012 MDZ001-OHZ041-PAZ007>009-013>016-020>023-029-073>076-WVZ001-023- 041-122115- /O.EXP.KPBZ.FZ.W.0009.000000T0000Z-120412T1300Z/ /O.CON.KPBZ.FZ.A.0006.120413T0600Z-120413T1300Z/ GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE... WELLSVILLE...CALCUTTA...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...TORONTO...KINGWOOD...TERRA ALTA... PARSONS...DAVIS...THOMAS 902 AM EDT THU APR 12 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... ...FREEZE WARNING HAS EXPIRED... * HAZARDS...BELOW FREEZING TEMPERATURES. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ OHZ039-040-048>050-057>059-068-069-PAZ031-WVZ002>004-012-021-022- 121415- /O.EXP.KPBZ.FZ.W.0009.000000T0000Z-120412T1300Z/ TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-GREENE-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...COSHOCTON...CADIZ...HOPEDALE... STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY... ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE... BRIDGEPORT...CALDWELL...WOODSFIELD...WAYNESBURG...FAIRDALE... WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT... MORGANTOWN 902 AM EDT THU APR 12 2012 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS THE REGION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this freeze warning went out at Apr 11, 1:36 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 11, 1:36 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
136 PM EDT WED APR 11 2012
.SYNOPSIS...
COLD AND UNSTABLE NORTHWEST FLOW WILL SUPPORT SNOW SHOWERS AT
TIMES THROUGH THE AFTERNOON. MIDWEST HIGH PRESSURE WILL PROVIDE
DRY, MILDER WEATHER THROUGH THE END OF THE WORK WEEK. YET ANOTHER
WARMER SYSTEM WILL ROLL INTO THE AREA BY THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BULK OF THE SHOWERS HAVE MOVED SOUTH OF THE INTERSTATE 80
CORRIDOR...AND COVERAGE WILL BEGIN TO DECREASE THIS AFTERNOON.
HAVE RECEIVED A FEW REPORTS OF GRAUPEL MIXING IN WITH RAIN AND
SNOW...AS PREVIOUSLY EXPECTED. WILL KEEP RAIN/SNOW MENTION IN
GRIDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
RIDGING QUICKLY LOOKS TO BUILD INTO THE AREA BEHIND THE UPPER LOW
BY TONIGHT. LAYER RH VALUES FALL OFF PRECIPITOUSLY CONCURRENT
WITH SURFACE PRESSURE GRADIENTS RELAXING. THIS SHOULD ALLOW FOR A
FAIRLY EFFICIENT RADIATIONAL COOLING NIGHT TONIGHT. IN FACT...BOTH
EXPLICIT MODEL GUIDANCE AS WELL AS STATISTICAL GUIDANCE SUGGEST
THAT TONIGHT SHOULD BE SEVERAL DEGREES COLDER THAN LAST NIGHT OVER
MUCH OF THE AREA. AS A RESULT...FREEZES LOOK QUITE LIKELY IN MOST
COUNTIES ACROSS THE AREA YET AGAIN. AT THIS TIME...THE FREEZE
WATCH WILL BE CONTINUED TO AVOID CONFUSION WITH THE ONGOING
FREEZING WARNING FOR THE MORNING HOURS TODAY...HOWEVER IT WILL
INEVITABLY REQUIRE UPGRADING SUBSEQUENT TO THE EXPIRATION OF THE
WARNING THIS MORNING. LOWS ON A WIDESPREAD BASIS SHOULD HAVE NO
TROUBLE GETTING INTO THE 20S TONIGHT.
A GRADUAL AND SYSTEMATIC WARMUP IS EXPECTED AFTER TONIGHT. MODEL
850 MB TEMPERATURES SURGE TOWARD +10 TO +12C BY SATURDAY. WHILE
THIS IS SIGNIFICANT WARMING...IT IS NOT AS IMPRESSIVE AS PREVIOUS
MODEL RUNS. THIS IS LIKELY DUE TO MORE SUBDUED MID-LEVEL RIDGING
EVIDENT ON THE 00Z CYCLE AS THE RIDGE AXIS TRANSITS THE AREA
SATURDAY MORNING. IN FACT...EVERY INDICATION FROM THE
ECMWF/GFS/GEM IS THAT WARM ADVECTION PRECIPITATION SHOULD START TO
SPILL OVER THE RIDGE AXIS BY SATURDAY AND INTO THE AREA. AS A
RESULT...POPS WERE INCREASED TO COVER THIS POSSIBILITY.
ADDITIONALLY...WITH MORE SUBDUED RIDGING AND 850 MB TEMPERATURES
ROUGHLY 2C COOLER THAN PREVIOUSLY INDICATED AS WELL AS MORE
QUICKLY ADVANCING CLOUD COVER INTO THE AREA...HIGH TEMPERATURES
WERE CUT BY A FEW DEGREES SATURDAY. FRIES
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
EXPECT CWA TO BE IN WARM SECTOR SUNDAY...BUT KEPT MAX TEMPS ABOUT
5 DEGREES COOLER THAN HPC GUIDANCE. MODELS BEGIN TO DIVERGE BY
MONDAY AS FRONT MOVES SLOWLY SOUTH ACROSS REGION WITH CHANCE OF
RAIN FROM LATE SUNDAY THROUGH TUESDAY. WITH CLOUDS AND RAIN ON
MONDAY AGAIN KEPT TEMPERATURES ABOUT 5 DEGREES COOLER THAN
GUIDANCE.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AN UPPER LEVEL LOW SLIDING SOUTHWARD INTO EASTERN PENNSYLVANIA
WILL CONTINUE TO BRING RAIN AND SNOW SHOWERS TO ALL OF THE
TERMINALS EXCEPT KZZV THROUGH THE EARLY AFTERNOON. IFR
VISIBILITIES WILL BE POSSIBLE FOR BRIEF PERIODS IN THE HEAVIER
SNOW SHOWERS, WITH MOSTLY MVFR RESTRICTIONS EXPECTED. MVFR IS
EXPECTED EVERYWHERE EXCEPT KZZV.
MOISTURE LAYER BECOMES MORE SHALLOW THIS AFTERNOON AS THE UPPER
LOW PULLS EAST OF THE AREA. AS MOISTURE PULLS EASTWARD, SNOW
SHOWERS WILL COME TO AN END THIS AFTERNOON. WITH HIGH PRESSURE
BUILDING IN FROM THE WEST, VFR CONDITIONS WILL PREVAIL THIS
EVENING INTO TONIGHT.
OUTLOOK...THURSDAY THROUGH SUNDAY...
HIGH PRESSURE WILL ALLOW FOR VFR CONDITIONS TO CONTINUE TO
PREVAIL INTO EARLY SATURDAY. A WARM FRONT WILL BRING THE CHANCE OF
RAIN SHOWERS TO THE AREA ON SATURDAY. THE BETTER CHANCE OF SHOWERS
WITH RESTRICTIONS WILL BE SATURDAY INTO SUNDAY AS A FRONTAL
BOUNDARY DROPS SOUTHWARD ACROSS THE AREA.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
MDZ001.
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
OHZ039>041-048>050-057>059-068-069.
PA...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
PAZ007>009-013>016-020>023-029-031-073>076.
WV...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
WVZ001>004-012-021>023-041.
&&Hazardous weather outlook, Apr 11, 10:32 AM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1032 AM EDT WED APR 11 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-121200- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 1032 AM EDT WED APR 11 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 11, 9:46 AM EDT, 5 hours 53 minutes before
TEST...SPECIAL WEATHER STATEMENT...TEST NATIONAL WEATHER SERVICE PITTSBURGH PA 946 AM EDT WED APR 11 2012 MDZ001-111400- GARRETT- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE 946 AM EDT WED APR 11 2012 ...START OF 2012 MARYLAND STATEWIDE TORNADO DRILL... THE 2012 MARYLAND STATEWIDE TORNADO DRILL HAS BEGUN. SCHOOLS...BUSINESSES AND RESIDENTS IN MARYLAND SHOULD IMPLEMENT THEIR TORNADO SAFETY PLANS AT THIS TIME. THIS PRACTICE DRILL IS IN SUPPORT OF SEVERE STORMS AWARENESS WEEK IN MARYLAND...AS PROCLAIMED BY GOVERNOR MARTIN OMALLEY. THERE IS NO SEVERE WEATHER OCCURRING AT THIS TIME. THE TERMINATION MESSAGE FOR THIS DRILL WILL FOLLOW AT 10:00 AM. THE MARYLAND STATEWIDE TORNADO DRILL PROVIDES SCHOOLS...BUSINESSES AND FAMILIES WITH THE OPPORTUNITY TO PRACTICE THEIR TORNADO SAFETY PLANS...PRIOR TO...AN ACTUAL TORNADO SITUATION. THE SAFEST LOCATIONS ARE BASEMENTS OR AN INTERIOR HALLWAY OR ROOM ON THE LOWEST FLOOR OF BUILDINGS AWAY FROM WINDOWS. FIRST FLOOR INTERIOR BATHROOMS AND CLOSETS OFFER THE BEST SHELTERS IN HOMES WITHOUT A BASEMENT. MOBILE HOMES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER IF POSSIBLE. ADDITIONAL INFORMATION ON SEVERE WEATHER SAFETY CAN BE OBTAINED BY CONTACTING LOCAL GOVERNMENT...OR YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE.
Special weather statement, Apr 11, 10:00 AM EDT, 5 hours 39 minutes before
TEST...SPECIAL WEATHER STATEMENT...TEST NATIONAL WEATHER SERVICE PITTSBURGH PA 1000 AM EDT WED APR 11 2012 MDZ001-111430- GARRETT- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE 1000 AM EDT WED APR 11 2012 ...END OF 2012 MARYLAND STATEWIDE TORNADO DRILL... THE 2012 MARYLAND STATEWIDE TORNADO DRILL HAS NOW ENDED. IF YOU WERE UNABLE TO PARTICIPATE THIS MORNING...PLEASE FIND A TIME THIS WEEK TO PRACTICE YOUR TORNADO SAFETY PLAN. WHEN A TORNADO WARNING IS ISSUED...OR WHEN A TORNADO IS BEARING DOWN UPON YOU...IT WILL BE TOO LATE TO DEVELOP...PRACTICE AND IMPLEMENT SUCH A PLAN. IF YOU HAVE QUESTIONS OR COMMENTS CONCERNING SEVERE WEATHER PREPAREDNESS...OR THE TORNADO DRILL ITSELF...PLEASE CONTACT YOUR NEAREST NATIONAL WEATHER SERVICE OFFICE. MARYLAND IS SERVED BY NATIONAL WEATHER SERVICE BALTIMORE/WASHINGTON...PITTSBURGH...MOUNT HOLLY...AND WAKEFIELD. THE PURPOSE OF THE MARYLAND TORNADO DRILL WAS TO PROVIDE SCHOOLS...BUSINESSES AND FAMILIES WITH THE OPPORTUNITY TO PRACTICE THEIR TORNADO SAFETY PLANS...PRIOR TO...AN ACTUAL TORNADO SITUATION. THE SAFEST LOCATIONS ARE BASEMENTS OR AN INTERIOR HALLWAY OR ROOM ON THE LOWEST FLOOR OF BUILDINGS AWAY FROM WINDOWS. FIRST FLOOR INTERIOR BATHROOMS AND CLOSETS OFFER THE BEST SHELTERS IN HOMES WITHOUT A BASEMENT. MOBILE HOMES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER IF POSSIBLE. ADDITIONAL INFORMATION ON SEVERE WEATHER SAFETY CAN BE OBTAINED BY CONTACTING YOUR LOCAL GOVERNMENT...OR YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE. OUR WEB PAGE ADDRESS IS WEATHER.GOV. THIS CONCLUDES THE MARYLAND TORNADO DRILL FOR 2012.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:39 PM EDT | Freeze Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 7 more | 23 hr |
Nearby
Freeze Warnings in Pennsylvania, 2012Freeze Warnings in Ohio, 2012Freeze Warnings in West Virginia, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.